Alert archive / North Carolina / Beach Hazards Statements in 2023
Beach Hazards Statement 48, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Aug 28, 2023, 8:40 PM EDT for 4 counties in North Carolina. It took effect at Aug 29, 2023, 6:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2023, 8:40 PM EDT (00:40 UTC)
- In effect from
- Aug 29, 2023, 6:00 AM EDT
- Expired
- Aug 29, 2023, 4:56 PM EDT
- In force
- 11 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
686 WHUS42 KMHX 290040 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 840 PM EDT Mon Aug 28 2023 NCZ196-205-291245- /O.NEW.KMHX.BH.S.0048.230829T1200Z-230830T0000Z/ /O.CON.KMHX.SU.Y.0009.230829T1000Z-230830T1200Z/ East Carteret-Hatteras Island- 840 PM EDT Mon Aug 28 2023 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 8 AM EDT WEDNESDAY... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT TUESDAY THROUGH TUESDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 6 to 9 feet expected in the surf zone. For the Beach Hazards Statement, dangerous rip currents. * WHERE...Hatteras Island beaches, and Core Banks beaches. * WHEN...For the High Surf Advisory, from 6 AM Tuesday to 8 AM EDT Wednesday. For the Beach Hazards Statement, from 8 AM EDT Tuesday through Tuesday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Localized ocean overwash will be possible between Oregon Inlet and Cape Lookout, and may impact portions of NC-12 during times of high tide. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 6 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ204-291245- /O.CON.KMHX.SU.Y.0009.230829T1000Z-230830T1200Z/ Ocracoke Island- 840 PM EDT Mon Aug 28 2023 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 8 AM EDT WEDNESDAY... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT TUESDAY THROUGH TUESDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 6 to 9 feet expected in the surf zone. For the Beach Hazards Statement, dangerous rip currents. * WHERE...Ocracoke Island beaches. * WHEN...From 6 AM Tuesday to 8 AM EDT Wednesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Dangerous swimming and surfing conditions and localized beach erosion. Localized ocean overwash will be possible between Oregon Inlet and Cape Lookout, and may impact portions of NC-12 during times of high tide. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ NCZ195-199-203-291245- /O.NEW.KMHX.BH.S.0048.230829T1200Z-230830T0000Z/ West Carteret-Coastal Onslow-Northern Outer Banks- 840 PM EDT Mon Aug 28 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT TUESDAY THROUGH TUESDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Crystal Coast beaches, and northern Outer Banks beaches. * WHEN...From 8 AM EDT Tuesday through Tuesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 1 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
897 WHUS42 KMHX 290819 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 419 AM EDT Tue Aug 29 2023 NCZ196-205-292030- /O.EXT.KMHX.BH.S.0048.230829T1000Z-230830T0000Z/ /O.CON.KMHX.SU.Y.0009.230829T1000Z-230830T1200Z/ East Carteret-Hatteras Island- 419 AM EDT Tue Aug 29 2023 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...For the Beach Hazards Statement, dangerous rip currents and large breaking waves expected in the surf zone. For the High Surf Advisory, large breaking waves of 5 to 8 feet building to 7 to 11 feet expected in the surf zone. * WHERE...Hatteras Island beaches, and Core Banks beaches. * WHEN...For the Beach Hazards Statement, through this evening. For the High Surf Advisory, until 8 AM EDT Wednesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Localized ocean overwash will be possible between Oregon Inlet and Cape Lookout, and may impact portions of NC-12 during times of high tide at 6:00 AM and 7:00 PM Tuesday. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 12:25 PM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$ NCZ204-292030- /O.EXB.KMHX.BH.S.0048.230829T1000Z-230830T0000Z/ /O.CON.KMHX.SU.Y.0009.230829T1000Z-230830T1200Z/ Ocracoke Island- 419 AM EDT Tue Aug 29 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...For the Beach Hazards Statement, dangerous rip currents and large breaking waves expected in the surf zone. For the High Surf Advisory, large breaking waves of 4 to 7 feet expected in the surf zone. * WHERE...Ocracoke Island beaches. * WHEN...For the Beach Hazards Statement, through this evening. For the High Surf Advisory, until 8 AM EDT Wednesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 12:25 PM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$ NCZ195-199-203-292030- /O.EXT.KMHX.BH.S.0048.230829T1000Z-230830T0000Z/ West Carteret-Coastal Onslow-Northern Outer Banks- 419 AM EDT Tue Aug 29 2023 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents and large breaking waves expected in the surf zone. * WHERE...Crystal Coast beaches, and northern Outer Banks beaches. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 12:25 PM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$
990 WHUS42 KMHX 292056 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 456 PM EDT Tue Aug 29 2023 NCZ196-204-205-292200- /O.CAN.KMHX.SU.Y.0009.000000T0000Z-230830T1200Z/ /O.CAN.KMHX.BH.S.0048.000000T0000Z-230830T0000Z/ East Carteret-Ocracoke Island-Hatteras Island- 456 PM EDT Tue Aug 29 2023 ...HIGH SURF ADVISORY IS CANCELLED... ...BEACH HAZARDS STATEMENT IS CANCELLED... The High Surf Advisory and Beach Hazards Statement have been superceded by a Tropical Storm Watch. Dangerous beach and surf conditions are expected to continue through Friday morning. $$ NCZ195-199-203-292200- /O.CAN.KMHX.BH.S.0048.000000T0000Z-230830T0000Z/ West Carteret-Coastal Onslow-Northern Outer Banks- 456 PM EDT Tue Aug 29 2023 ...BEACH HAZARDS STATEMENT IS CANCELLED... The Beach Hazards Statement has been superceded by a Tropical Storm Watch. Dangerous beach and surf conditions are expected to continue through Friday morning. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 28, 7:54 PM EDT, 46 minutes earlier.
Area forecast discussion, Aug 28, 7:54 PM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
754 PM EDT Mon Aug 28 2023
.SYNOPSIS...
A weak front will meander around the region through mid week and
produce wet, unsettled weather across eastern NC. TC Idalia may
impact the area mid to late week, bringing the potential for
heavy rain, gusty winds and marine and coastal impacts. High
pressure will build in from the west late week into the weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 745 PM Mon...Broken line of showers and thunderstorms
pushing across the I-95 corridor, associated with a stalled
frontal boundary, continue to advance eastward across the
coastal plain. Environment ahead of this feature is still quite
unstable with SBCAPEs of 2500-3000 J/kg. Hi-res guidance
suggests we'll hold onto this instability for a couple more
hours and kept a slight to chance mention of PoPs in the
forecast. Given the slow storm motions and high PWATs, this line
could pose a flooding threat although these areas have generally
avoided the heavier rainfall over the past 24 hours. All
activity should cease shortly after midnight.
With moist low levels, areas of fog are probable, especially
inland area that saw decent rainfall today. Lows tonight
expected in the low to mid 70s.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
As of 445 PM Mon...An upper trough continues across the eastern
CONUS with the sfc trough across the regions gradually moving
wwd into the piedmont. A moist and unstable airmass remains
across the area with PW values around 2" or greater and MLCAPE
peaking around 1500-2000 J/kg and expect scattered showers and
thunderstorms to develop during the afternoon. Bulk shear will
be limited at less than 20 kt with minimal forcing other than
the sea breeze and linger boundary, which will keep the severe
threat minimal. Temps will be a few degrees warmer with highs
around 90 inland and mid to upper 80s along the coast.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 0500 Monday...Unsettled weather persists through the
workweek with the stalled front over or near the the area into
midweek. Tropical system Idalia will potentially impact the
area late in the week as it crosses the Southeast.
Mid-week...The stalled front lingering over the Carolinas
shifts slightly Nward Tuesday leading to diurnal SChc-Chc PoPs,
but with less than impressive lapse rates and subsidence aloft
dampening instability, coverage is expected to be much more
scattered and more closely tied to weak sea and sound breezes.
Franklin, which will be at the FA's latitude Tuesday night/early
Wednesday, while remaining well offshore, is forecast to
strengthen to a major hurricane as it moves N and will send
strong swell to the area starting today, peaking Tuesday night,
which coincidentally lines up with a King Tide cycle, leading to
potential high water concerns along the coast and increased rip
current threats across area beaches. This increased swell has
also led to the issuance of High Surf Advisory from Oregon Inlet
to Cape Lookout from Tuesday morning to Wednesday morning.
Thanks to increased cloud coverage and shower activity, MaxTs
through this period will be in the mid to upper 80s.
Late-week...What is now TS Idalia is forecast to become a
Hurricane sometime today and continue rapidly intensify over
warm waters to a Major Hurricane as it tracks across the Eern
Gulf before it makes landfall in Florida. Wed, Idalia will track
across FL and emerge over the Wern Atlantic near GA and
continue an arcing NE-Eward motion through the end of the week.
Locally, impacts are possible mid to late week, but are very
track dependent. Strong wind, storm surge, heavy rainfall, and
tornado impacts are possible, with the forecast being further
refined in the coming days. The current NHC forecast keeps the
track of the storm center S of the FA. Once Idalia makes
landfall in Florida and begins interacting with the front still
draped over SECONUS, the heaviest rainfall will shift N of the
storm center which puts the greatest rainfall amounts over our
Sern coast starting Wed lasting into the end of the week as the
storm center continues to arc to the E, making its closest
approach to the area Thursday. For now, take the opportunity to
complete your hurricane season preparations and closely monitor
subsequent forecasts from the National Hurricane Center and
updates to possible threats and impacts at
weather.gov/mhx/tropical.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /through Tuesday/...
As of 755 PM Mon...Sct showers around the TAF sites this
evening, with a more organized cluster of showers and storms
persisting along a frontal boundary from KETC to KJNX. These
storms will persist for the next few hours with a suitably
unstable airmass ahead of them, and could result in brief flight
restrictions, primarily for PGV, through 04z.
With freshly saturated soils and very calm winds, fog appears
probable early this morning particularly for the coastal plain.
The severity of visibility restrictions at EWN is somewhat more
uncertain than its counterparts in the coastal plain. Although
listed visibilities in the TAFs are as low as 1SM, would not be
surprised to see a brief period of sub-mile visibilities
threatening airport minimums, particularly right around dawn.
Conditions improve back to VFR no later than 15z as the cloud
bases rise. Shower and thunderstorms again expected tomorrow,
threatening all terminals.
LONG TERM /Tuesday Night through Friday/...
As of 0445 Monday...With the unsettled pattern due to the
lingering front, early morning fog and/or stratus are in the
cards through midweek with the potential for a tropical system
bringing periods of low CIGs, heavy rains, and strong winds as
it moves across SECONUS late week. FlightOp conditions improve
this weekend in the wake of Idalia.
&&
.MARINE...
SHORT TERM /through Tuesday/...
As of 5 PM Mon...Current obs show S to SE winds less than 10 kt
with seas about 3-4 ft with around 11 sec. Winds will continue
to be light and variable through the short term while seas
continue to build as swells from Hurricane Franklin passing
well offshore begins to impact the areas. Seas will build to 4-7
ft overnight and to around 6-9 ft on Tuesday with swell periods
around 13 seconds.
LONG TERM /Tuesday night through Friday/...
As of 0530 Monday...Deteriorating boating conditions expected
through the week with impacts expected from increased swell
from Franklin and another tropical system, Idalia, mid to late-
week.
Variable winds 10kt or less Tues become predominantly SWerly
10-15kt Wed. Seas early Tues 5-8ft in long period swell from
Hurricane Franklin which will be well off the ENC coast, W of
Bermuda. Seas peak 5-10ft, highest over Central waters, Tuesday
night, subsiding to 5-7ft by Wed morning, 4-6ft Wed afternoon.
Existing SCA end times have been adjusted to reflect this trend.
This improvement will be short lived as Idalia is forecast to
reach the Wern Atlantic near GA Wed and begin its arcing NE-
Eward track out to sea. Idalia makes its closest approach to ENC
waters Thursday with winds and seas rapidly building creating
hazardous marine conditions. Monitor the forecast for the late-
week time period closely in the coming days as headlines will be
needed.
&&
.TIDES/COASTAL FLOODING...
As of 515 PM Mon...Hurricane Franklin is forecast to pass well
east/offshore through mid week producing long period swell
across the NC waters. This swell will bring an elevated rip
current risk/dangerous surf zone conditions to NC beaches
through the rest of the week. Additionally, beach erosion can
be expected, with some localized ocean overwash possible along
the Outer Banks. A High Surf Advisory continues from Cape
Lookout to Oregon Inlet Tuesday morning into Wed morning, with
potential for erosion and localized overwash. This could impact
portions of NC-12 during high tide (6 AM and 7 PM Tue).
Impacts from TC Idalia could further exacerbate these coastal
issues as we move into the latter half of the week.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ196-
204-205.
High Surf Advisory from 6 AM Tuesday to 8 AM EDT Wednesday for
NCZ196-204-205.
MARINE...Small Craft Advisory from 3 AM Tuesday to 6 PM EDT Wednesday
for AMZ150.
Small Craft Advisory until midnight EDT Wednesday night for
AMZ152-154.
Small Craft Advisory from 4 AM Tuesday to midnight EDT
Wednesday night for AMZ156-158.
&&
SYNOPSIS...MHX
NEAR TERM...SK/MS
SHORT TERM...SK
LONG TERM...SGK/CEB
AVIATION...MS/CEB
MARINE...CQD/SK/CEB
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Aug 28, 4:37 AM EDT, 16 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 437 AM EDT Mon Aug 28 2023 NCZ029-044>047-079>081-090>092-094-193-194-198-290845- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 437 AM EDT Mon Aug 28 2023 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Isolated strong to severe thunderstorms with damaging winds will be possible this afternoon and early evening. Locally heavy rain will also be possible with potential for localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Wednesday and Thursday, Tropical Storm Idalia could bring several impacts to the area, including an increased risk for flash flooding, storm surge, and tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ204-205-290845- Ocracoke Island-Hatteras Island- 437 AM EDT Mon Aug 28 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 8 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Isolated strong to severe thunderstorms with damaging winds will be possible this afternoon and early evening. Locally heavy rain will also be possible with potential for minor flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Swell from Hurricane Franklin will bring an increased rip current risk and dangerous surf conditions through the week. Minor beach erosion is also expected, with localized overwash possible along the Outer Banks. Wednesday and Thursday, Tropical Storm Idalia could bring several impacts to the area, including an increased risk for flash flooding, storm surge, and tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-290845- East Carteret- 437 AM EDT Mon Aug 28 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING NORTH OF CAPE LOOKOUT... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING SOUTH OF CAPE LOOKOUT... ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 8 AM EDT WEDNESDAY NORTH OF CAPE LOOKOUT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. Isolated strong to severe thunderstorms with damaging winds will be possible this afternoon and early evening. Locally heavy rain will also be possible with potential for minor flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Swell from Hurricane Franklin will bring an increased rip current risk and dangerous surf conditions through the week. Minor beach erosion is also expected, with localized overwash possible north of Cape Lookout. Wednesday and Thursday, Tropical Storm Idalia could bring several impacts to the area, including an increased risk for flash flooding, storm surge, and tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-290845- Northern Outer Banks- 437 AM EDT Mon Aug 28 2023 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Isolated strong to severe thunderstorms with damaging winds will be possible this afternoon and early evening. Locally heavy rain will also be possible with potential for minor flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Swell from Hurricane Franklin will bring an increased rip current risk and dangerous surf conditions through the week. Wednesday and Thursday, Tropical Storm Idalia could bring several impacts to the area, including an increased risk for flash flooding, storm surge, and tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-199-290845- West Carteret-Coastal Onslow- 437 AM EDT Mon Aug 28 2023 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Isolated strong to severe thunderstorms with damaging winds will be possible this afternoon and early evening. Locally heavy rain will also be possible with potential for minor flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Swell from Hurricane Franklin will bring an increased rip current risk and dangerous surf conditions through the week. Wednesday and Thursday, Tropical Storm Idalia could bring several impacts to the area, including an increased risk for flash flooding, storm surge, and tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 10:22 PM EDT | Areal Flood Advisory | MHX | Greene, Pitt | 3 hr |
| Aug 28, 11:26 PM EDT | Special Weather Statement | MHX | Martin | 34 min |
| Aug 29, 12:03 AM EDT | Special Weather Statement | MHX | Beaufort | 42 min |
| Aug 29, 3:07 PM EDT | Flood Watch | MHX | Beaufort, Carteret, Craven, Dare, Duplin, Greene and 9 more | 46 hr |
| Aug 29, 4:54 PM EDT | Tropical Storm Watch | MHX | Beaufort, Carteret, Craven, Dare, Hyde, Jones and 3 more | 12 hr |
| Aug 29, 5:00 PM EDT | Storm Surge Watch | MHX | Beaufort, Carteret, Craven, Hyde, Pamlico | 48 hr |
Nearby
Beach Hazards Statements in North Carolina, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.